Advertisement

A New Smoothing Newton Method for Symmetric Cone Complementarity Problems

  • Lixia Liu
  • Sanyang Liu
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6124)

Abstract

Based on a new smoothing function, a smoothing Newton-type method is proposed for the solution of symmetric cone complementarity problems (SCCP). The proposed algorithm solves only one linear system of equations and performs only one line search at each iteration. Moreover, it does neither have restrictions on its starting point nor need additional computation which keep the iteration sequence staying in the given neighborhood. Finally, the global and Q-quadratical convergence is shown. Numerical results suggest that the method is effective.

Keywords

Symmetric cone Complementarity Smoothing Newton method Global convergence Q-quadratical convergence 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Faraut, J., Koranyi, A.: Analysis on Symmetric Cones. Clarendon Press, Oxford (1994)zbMATHGoogle Scholar
  2. 2.
    Han, D.R.: On the coerciveness of some merit functions for complementarity problems over symmetric cones. J. Math. Anal. Appl. 336, 727–737 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Huang, Z.H., Han, J.Y., Xu, D.C., et al.: The non-interior continuation methods for solving the function nonlinear complementarity problem. Sci. in China (Series A) 44, 1107–1114 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Huang, Z.H., Han, J., Chen, Z.: Predictor-Corrector Smoothing Newton Method, Based on a New Smoothing Function, for Solving the Nonlinear Complementarity Problem with a Function. J. Optim. Theory Appl. 117, 39–68 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Huang, Z.H., Liu, X.H.: Extension of smoothing Newton algorithms to solve linear programming over symmetric cones. Technique Report, Department of Mathematics, School of Science, Tianjin University, China (2007)Google Scholar
  6. 6.
    Huang, Z.H., Tie, N.: Smoothing algorithms for complementarity problems over symmetric cones. Comput. Optim. Appl. 45, 557–579 (2010)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Kong, L.C., Sun, J., Xiu, N.H.: A regularized smoothing Newton method for symmetric cone complementarity problems. SIAM J. on Optim. 9, 1028–1047 (2008)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Liu, Y.J., Zhang, L.W., Liu, M.J.: Extension of smoothing functions to symmetric cone complementarity problems. Appl. Math. A Journal of Chinese Universities B 22, 245–252 (2007)CrossRefGoogle Scholar
  9. 9.
    Liu, Y.J., Zhang, L.W., Wang, Y.H.: Some properties of a class of merit functions for symmetric cone complementarity problems. Asia-Pacific J. Oper. Res. 23, 473–495 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Mifflin, R.: Semismooth and semiconvex functions in constrained optimization. SIAM J. Control Optim. 15, 957–972 (1977)CrossRefMathSciNetGoogle Scholar
  11. 11.
    Qi, L., Sun, D., Zhou, G.: A new look at smoothing Newton methods for nonlinear complementarity problems and box constrained variational inequalities. Math. Program. 87, 1–35 (2000)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Sun, D., Sun, J.: Löwner operator and spectral functions in Euclidean Jordan algebras. Math. Oper. Res. 33, 421–445 (2008)CrossRefMathSciNetGoogle Scholar
  13. 13.
    Schmieta, S., Alizadeh, F.: Extension of primal-dual interior-point algorithms to symmetric cones. Math. Program. 96, 409–438 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Tao, J., Gowda, M.S.: Some P-properties for nonlinear transformations on Euclidean Jordan algebras. Mathe. Oper. Res. 30, 985–1004 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Zhang, L., Gao, Z.: Superlinear/quadratic one-step smoothing Newton method for P0-NCP without strict complementarity. Math. Meth. Oper. Res. 56, 231–241 (2002)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • Lixia Liu
    • 1
  • Sanyang Liu
    • 1
  1. 1.Department of Applied MathematicsXidian UniversityXi’anChina

Personalised recommendations